I am 29 yrs. old. I was born with Tachycardia and was on Digitalis until one year of age. I have never had any other problems until 3 mths ago. I began having heart palpatations in Dec. and had an EKG that was normal. I wore a Holter monitor that showed my heart was skipping beats and was also beating rapidly on some occasions. I was told I also have a heart murmur with some regurgitation. An echocardiogram showed that I had a thickened mitral valve, but not a prolapse. I was then put on Atenolol to help with the severe shortness of breath and dizziness that I was experiencing. I take one 25mg tablet a day. I have low blood pressure and that is the reason for the low dose I was told.
I am looking for information on thickened mitral valve that does not involve a prolapse. I would appreciate any information in this area.
Mitral valve thickening refers to the appearance of the mitral valve on a cardiac ultrasound. It is just thicker than normal. This is of significance only if the valve is tight (stenotic) or leaky (regurgitant). If neither of these conditions is present, the thickening is usually of little significance.
I hope this has been useful. I wish you the best of luck. Feel free to write back.
Information provided here is for general purposes only. Specific questions should be addressed to your own doctor. If you would like to make an appointment at the Cleveland Clinic Heart Center, please call 1-800-CCF-CARE or inquire online by using the Heart Center website at www.ccf.org/heartcenter. The Heart Center website contains a directory of the cardiology staff that can be used to select the physician best suited to address your cardiac problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.